It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexapro and Sexual Side Effects



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-10-2008, 11:36 PM   #1
    ryanc71388
    Newbie
    (male)
     
    Join Date: Jul 2008
    Location: usa
    Posts: 3
    ryanc71388 HB User
    Lexapro and Sexual Side Effects

    Hello, first off I am new to these boards and am a 20 y/o active male in college. I started taking Lexapro 10 MG around half a year ago. First couple months it worked wonders and everything was going well. I increased the dosage to 15 MG about 3 months ago because I felt it could help a little better. It worked well until about a month ago.

    I then recently started encountering the sexual side effects my doctor warned about. Last week I couldn't get hard all the way to a gorgeous woman I am really attracted to. I couldn't even have intercourse with her because I just couldn't get fully erect. We had been trying the past week, including all the tricks in the book. I even one night tried for the first time a whole pill of viagra. That didn't work at all either.

    However, I went to my doctor today to talk about it. She suggested taking Welbutrin with it and/or lowering the dosage on the Lexapro. So I did that and just got a prescription of Budeprion 150 mg and am starting to take only 5 MG of Lexapro.

    Has anyone else had this problem and found any results that worked? Has anyone taken Budeprion with Lexapro and found that it increased your sex drive? Just wondering if there's anything else I can do to help this and other people's changes that worked! Hope there's someone that can help out there.

    Thanks,
    A 20 y/o worried about his sex drive !

     
    Sponsors Lightbulb
       
    Old 07-13-2008, 08:11 PM   #2
    princesscol
    Senior Member
    (female)
     
    princesscol's Avatar
     
    Join Date: May 2005
    Posts: 126
    princesscol HB User
    Re: Lexapro and Sexual Side Effects

    I'm going through the same thing. I was on 10mg of Lexapro for about 3 months and at first it seemed my sex drive was low but then it came back. I started 20mg about 2 months ago and my sex drive is gone!!! It is driving me crazy because i'm with someone special and I would have for him to want to leave me because of this. I haven't talked to my doctor about it yet but i'm scared to start mixing meds or to even change meds completely because the Lexapro works so well for my anxiety. Sorry I don't have any advice on what to do but just so you know you're not alone. Let me know if anything works for you.

     
    Old 07-17-2008, 10:20 PM   #3
    ryanc71388
    Newbie
    (male)
     
    Join Date: Jul 2008
    Location: usa
    Posts: 3
    ryanc71388 HB User
    Re: Lexapro and Sexual Side Effects

    Nobody can help here ?

     
    Old 07-19-2008, 10:55 PM   #4
    Perry2
    Senior Member
    (male)
     
    Join Date: Sep 2003
    Location: Edmonton, Alberta Canada
    Posts: 273
    Perry2 HB User
    Re: Lexapro and Sexual Side Effects

    The Wellbutrin is a common fix for SSRI sexual issues.
    My own Dr doesn't believe in taking a med to deal with another med's side effects so he just kept changing the SSRI -Zoloft, Effexor, Celexa and now Lexapro and for me the Lexapro cured the problem. May be time to flip to another SSRI. Each one is different enough that they should still fix the anxiety but give you a fresh shot at dodging the ED that sometimes goes with it.
    With Wellbutrin you might be able to knock back your Lexapro to the previous dosage as well which might be the trick. Wellbutrin is anti depressant and is the same stuff as the Zyban stop smoking RX. Don't stress over it anyways. My bet is the Wellbutrin will fix your issues.

    Last edited by ms_mod; 07-20-2008 at 07:00 AM.

     
    Old 07-20-2008, 09:21 AM   #5
    anxious25
    Junior Member
    (female)
     
    Join Date: Jun 2008
    Location: USA
    Posts: 24
    anxious25 HB User
    Smile Re: Lexapro and Sexual Side Effects

    I took lexapro for 3 years and when I started struggling sexually I lowered the dosage on the lexapro and that helped tons. Also, taking vitamin c and e will help increase blood flow to that area. The bad thing about the wellbutrin is the side affects of weight gain and dependency which you don't see on the lexapro. The lexapro actually has the least side effects to it. Hope this helps.

     
    Old 07-20-2008, 01:15 PM   #6
    ryanc71388
    Newbie
    (male)
     
    Join Date: Jul 2008
    Location: usa
    Posts: 3
    ryanc71388 HB User
    Re: Lexapro and Sexual Side Effects

    Thanks for the replies !

    I am still taking the 5 mg of lexapro and 150 mg pill of budeprion daily. Still can't get fully hard enough to have intercourse, but i can orgasm. Hopefully the budeprion will kick in within this next week or so and I can be fully functional again!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Can someone help me out with info about Lexapro? janx Depression 2 05-19-2007 07:37 PM
    Just prescribed Lexapro and SCARED! Hammy5 Anxiety 10 05-21-2006 02:39 PM
    Stopping Lexapro and Starting Wellbutrin XL littlejmb Depression 438 10-29-2005 02:52 PM
    Lexapro Side Effects makesally Anxiety 31 10-13-2005 02:59 AM
    Need Lexapro Advise!!! Lilly10 Anxiety 16 07-12-2005 05:33 PM
    Anyone with experiences on Lexapro? Lexapro vs. Paxil? Jugi Anxiety 8 01-19-2005 12:05 AM
    Lexapro for CFS? Keraly Chronic Fatigue 3 06-24-2004 11:04 AM
    People on Lexapro please read LostCause Depression 34 05-06-2004 06:05 PM
    Lexapro side effects and withdrawal wantinganswers Depression 7 07-15-2003 04:17 PM
    Any other men on Lexapro? KellyGuy Depression 9 05-11-2003 02:06 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:40 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!